Discussions By Condition: I cannot get a diagnosis.

Chronic Abdominal Pain with Diarrhea

Posted In: I cannot get a diagnosis. 10 Replies
  • Posted By: Anonymous
  • June 26, 2007
  • 05:57 PM

For the past year my 15 year old son has been getting pain in his lower abdomen almost everyday. He also get diarrhea most days. His pain has kept him from going to school for months. All the blood test have come back negative and the doctors have ruled out IBD, IBS and any parasite, virus or infection. I'm getting really worried. Is there anything you think this might be? As I said they have done all the base line blood tests, had a colonoscopy, braium and WBC Scan and it has all come back fine.

Please help! Thanks, Dom

Reply Flag this Discussion

10 Replies:

  • Is he being bullied at school? Would he or his friends tell you? Adrenalin "rush" can cause diarrhea and cramps. Did you take hime off milk products?
    rad-skw 1605 Replies Flag this Response
  • No chance he's being bullied. He's really popular and enjoys sports teams and playing with other people. We have not tried to take him off dairy as doctors say this is not the problem!
    Anonymous 42789 Replies Flag this Response
  • Dom ,Could be the early stated of Appendicitis. My husband had horrific pains and Diarrhea for about a month before the pain localized. He was even Hospitalized and they ran tests and it showed elevated White cells but they couldn't narrow down what it was and even ruled out Appendicitis..Well His Emergency surgery a month later proved that Diagnosis wrong.Also have him tested for Celiacs disease it can come on all of a sudden, and can present these symptoms. But it's sounds like the Appendices to me...No I am not a Doctor and I do not play one on T.V!Cindy
    Anonymous 42789 Replies Flag this Response
  • Time for a CT scan which will identify appendicitis and abdominal organ problems.
    rad-skw 1605 Replies Flag this Response
  • I had similar issues for a time, and perfectly normal pathology, and a CT scan that turned out perfectly normal. I looked on wikipedia (of all places) and found a medicine known as Rifampin, it is a gut-specific antibiotic. I took it and within days the G.I. issues I had been having for months dissapeared and I haven't seen them since. And yes, this was after my G.I. doctor had ruled out parasites, viruses, or bacteria via a wide variety of tests.Teddy
    randomness 16 Replies Flag this Response
  • look into allergy to wheat/gluten. That what was giving me my cramps and diarrhea. Does he complain of face/upper body getting hot/red while he is having diarrhea? Does he feel like his BP drops or like he will faint?Look into CFS. When was his last immunization? Did he have the Hepatitis B series of vaccines for school? Do his symptoms trace back to a past vaccine? a severe trauma? an illness, like a flu? Has he ever had mono?I wish you the best for you and your son...mommy cat
    mommy cat 1654 Replies Flag this Response
  • The popular thing now which is getting around is c-diff. It is caused by the usage of antibiotics. Was he on antibiotics for anything? I work in a long term facility and about half of patients that are treated with antiotics get c-diff! Remeber when women got yeast infections from antibiotics, well now everyone getting simialar thing in colon. its also very contagious from contact. Not to serious but realy hard to get rid of. simple stool speciman will rule it out.
    pattyzac 6 Replies Flag this Response
  • I had diarehhea and gut pain.. and it turned out to be food intollerences. Doctors usually just look for obvious food allergies and food intollerances aint picked up. It may be a good idea to experiment with his diet some to see if its that at all causing it. eg try 48 of just vegetables (no seasonings or butter on them) (or drink other than water) and see if the pain goes. If it does.. you'll know its something to do with his diet.
    taniaaust1 2267 Replies Flag this Response
  • look into allergy to wheat/gluten. That what was giving me my cramps and diarrhea. Does he complain of face/upper body getting hot/red while he is having diarrhea? Does he feel like his BP drops or like he will faint?Look into CFS. When was his last immunization? Did he have the Hepatitis B series of vaccines for school? Do his symptoms trace back to a past vaccine? a severe trauma? an illness, like a flu? Has he ever had mono?I wish you the best for you and your son...mommy catyou ask about mono does that really have an affect i have the same problem first for a few years after the mono was the abdominal pain i thought was something else then it was the pain and diarrhea and pain
    Anonymous 42789 Replies
    • October 29, 2008
    • 09:36 AM
    • 0
    Flag this Response
  • Sound like a food allergy to me too - wheat / gluten / dairy can cause this reaction. look into allergy to wheat/gluten. That what was giving me my cramps and diarrhea. Does he complain of face/upper body getting hot/red while he is having diarrhea? Does he feel like his BP drops or like he will faint?Look into CFS. When was his last immunization? Did he have the Hepatitis B series of vaccines for school? Do his symptoms trace back to a past vaccine? a severe trauma? an illness, like a flu? Has he ever had mono?I wish you the best for you and your son...mommy cat[/QUOTE
    Anonymous 42789 Replies
    • January 23, 2010
    • 02:37 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.